Ask a doctor

Juvederm Disappearing After 2 Weeks and Eating my Facial Tissues?

Three weeks ago I had Juvederm injected to the nasolabial folds (all went well). One week later I noticed an indentation (a deep wrinkle that didn't exist before) in the area of the upper cheek (no work was done there). A week ago the clinic filled those 2 new upper cheeks indentations with Juvederm. Now I have dark bruises and bumps in the upper cheek area. What is even stranger after the new injections in the upper cheek my nasolabial lines reappeared. Is Juverderm ruining my facial tissues?

Doctor Answers (2)

Juvederm to face

+1

Without an exam, it is hard to say what is going on.  More than likely the depressions that you saw after the first treatment were already there but you did not notice them. As for bruising that will go away with time.


Manhattan Plastic Surgeon
4.5 out of 5 stars 16 reviews

Indents in the face after filler

+1

unfortunately what you desribe is so unheard of, and that without having seen your face before and after the first treatment wtih Juvederm it is impossible to comment as to the cause of your indent. The new treatment to your cheek may have caused a bruise but if the bluilsh color doesn't fade after three weeks, then it might be superficial Juvederm that needs to come out or dissolved with hyaluronidase. You should see an experienced dermatologist or plastic surgeon rather than a "clinic" before you give up on the product. The good news is that there shouldn't be any permanent negative effects. You might need to avoid all further fillers for a year and start from the beginning to understand better what that new crease is. 

Ronald Shelton, MD
Manhattan Dermatologist
5.0 out of 5 stars 31 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.